MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MUST MINI POLYAXIAL SCREW 3.5 X 12 FULL THREAD + NUT; SPINE CERVICAL POLYAXIAL SCREW

MEDACTA INTERNATIONAL SA MUST MINI POLYAXIAL SCREW 3.5 X 12 FULL THREAD + NUT; SPINE CERVICAL POLYAXIAL SCREW
Model Number 03.75.001
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/08/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 08-mar-2022.Lot 2024025: (b)(4) items manufactured and released on 12-feb-2021.Expiration date: 2026-01-25.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event.Additional components involved: must mini 03.75.001 must mini polyaxial screw 3.5 x 12 full thread + nut (k171369) lot 2022688: (b)(4) items manufactured and released on 01-dec-2020.Expiration date: 2025-11-12.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event.Must mini 03.75.001 must mini polyaxial screw 3.5 x 12 full thread + nut (k171369) lot 2022689: (b)(4) items manufactured and released on 01-dec-2020.Expiration date: 2025-11-12.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event.Must mini 03.75.600 must mini rod ti ø3.5 x 80mm (sterile) (k171369) lot 2120405: (b)(4) items manufactured and released on 01-jun-2021.Expiration date: 2026-05-17.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event.Must mini 03.75.600 must mini rod ti ø3.5 x 80mm (sterile) (k171369) lot 2122213: (b)(4) items manufactured and released on 05-jul-2021.Expiration date: 2026-06-06.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event.
 
Event or Problem Description
During a follow-up visit, 1 month after the primary surgery, it was discovered that the implanted right rod was displaced to the cranio-caudal side.During the revision surgery, it was also found that the set screws were loose on the left side as well, so, all the screws and rods were replaced.
 
Additional Manufacturer Narrative
Devices returned on 15-mar-2022 and analyzed on 17-mar-2022.Visual inspection performed by r&d project manager during the visual inspection of retrieved implants, it was observed that the set screws were still intact with no sign of threading deformation or other signs of damage.Additionally, all the retrieved set-screws were assembled into the polyaxial screw head in a sawbones model and fixed as per the standard procedure for testing with associated instruments.They were fixed under 3nm torque and released as per the reverse procedure.This step was repeated two times in order to investigate a possible failure mode under repeated usage.The test was successfully performed without evidence of implants failure.The screws worked well as per new virgin screws.

Brand Name
MUST MINI POLYAXIAL SCREW 3.5 X 12 FULL THREAD + NUT
Common Device Name
SPINE CERVICAL POLYAXIAL SCREW
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key13693886
Report Number3005180920-2022-00158
Device Sequence Number4623560
Product Code NKG
UDI-Device Identifier07630030863158
UDI-Public07630030863158
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K171369
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/12/2025
Device Model Number03.75.001
Device Catalogue Number03.75.001
Device Lot Number2024025
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2022
Supplement Date Received by Manufacturer02/08/2022
Initial Report FDA Received Date03/08/2022
Supplement Report FDA Received Date04/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceAsian